ContentsSynopsisCodesLook ForDiagnostic PearlsDifferential Diagnosis & PitfallsBest TestsManagement PearlsTherapyDrug Reaction DataReferences
Drug-induced sticky palms
Print
Other Resources UpToDate PubMed

Drug-induced sticky palms

Print Images (1)
Contributors: Vivian Wong MD, PhD, Susan Burgin MD
Other Resources UpToDate PubMed

Synopsis

Sticky skin (acquired cutaneous adherence) is an adverse drug reaction associated with systemic retinoids, doxorubicin / ketoconazole combination therapy, and proton-pump inhibitors (lansoprazole and esomeprazole). The entire skin is affected, but stickiness is most exaggerated on the acral surfaces. Patients report a sticky sensation and a tendency for objects to adhere to the skin. The symptoms may be dose-dependent and respond to decreased dose or withdrawal of medication. While the pathomechanism is unknown, stratum corneum adherence to increased levels of glycoprotein in sweat has been postulated.

Codes

ICD10CM:
L27.1 – Localized skin eruption due to drugs and medicaments taken internally

SNOMEDCT:
102598000 – Clammy skin

Look For

Subscription Required

Diagnostic Pearls

Subscription Required

Differential Diagnosis & Pitfalls

Hyperhidrosis

Best Tests

Subscription Required

Management Pearls

Subscription Required

Therapy

Subscription Required

Drug Reaction Data

Below is a list of drugs with literature evidence indicating an adverse association with this diagnosis. The list is continually updated through ongoing research and new medication approvals. Click on Citations to sort by number of citations or click on Medication to sort the medications alphabetically.

Subscription Required

References

Subscription Required

Last Updated: 07/05/2016
Copyright © 2018 VisualDx®. All rights reserved.
Drug-induced sticky palms
Print 1 Images
Drug-induced sticky palms : Palms
Copyright © 2018 VisualDx®. All rights reserved.